Oklahoma, 2004

Flooding in Oklahoma, November 25 to 27, 2004

November 25 to 27, 2004 · NWS OUN · 2 events in 2 counties and zones

2 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 25, 8:15 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Nov 25, 8:15 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CST THU NOV 25 2004

ANOTHER METEOROLOGICALLY QUIET NIGHT IS IN STORE FOR OKLAHOMA AND
NORTH TEXAS.  IN GENERAL... THE REGION WILL HAVE THIN HIGH CLOUDS...
LOWS IN THE 30S AND 40S... AND SOUTH TO SOUTHEAST WINDS OF ABOUT 10
TO 15 MPH.  SOME LOW CLOUDINESS IS POSSIBLE TOMORROW MORNING...
MAINLY OVER OUR SOUTHERN COUNTIES... AS SOUTHERLY FLOW BRINGS
INCREASING AMOUNTS OF LOW-LEVEL MOISTURE... AND SOME ISENTROPIC LIFT
DEVELOPS IN THOSE LOW LEVELS.

THE GOING FORECAST LOOKS GOOD.  NO CHANGES ARE PLANNED FOR TONIGHT.

23 = CMS
------------------------------------------------------------------
233 PM CST THU NOV 25 2004

.DISCUSSION...
WARM UP AHEAD OF NEXT UPPER WAVE WELL UNDERWAY THIS AFTERNOON WITH
S/SW WINDS AS SFC RIDGE TRANSLATES FARTHER SEWD AWAY FROM OKLAHOMA.
LARGE ATTENDANT MID/UPPER LEVEL MOISTURE PLUME EVIDENT OVER MUCH OF
THE CENTRAL/NRN ROCKIES WILL CONT TO SPREAD SEWD AS PROGRESSIVE
UPPER TROF AXIS OVER EASTERN OR/WA THIS AFTERNOON MOVES ONTO THE
PLAINS BY THIS TIME TOMORROW.  CLOUDS MAY TEMPER THE WARM UP A BIT
TOMORROW..BUT WE WILL STILL GO WITH HI TEMPS NEAR 70 OVER SOME OF
THE RED RIVER VALLEY WHERE CLOUDS EXPECTED TO BE THINNER IN CLOSER
PROXIMITY TO DEVELOPING LOW LEVEL THERMAL RIDGE AXIS. MOST FAVORED
AREA FOR WARMEST TEMPS SHUD BE OVER SW OK/WRN NTEXAS..AS A PERIOD OF
STRATUS CLOUDS IS EXPECTED TO AFFECT AREAS FARTHER EAST..SE OF I44
CORRIDOR LATE TONITE AND FRIDAY MORNING. FORCING WITH THE
APPROACHING TROF WILL ALSO BE INCREASING AS IT AMPLIFIES TOMORROW..
AND CLOSE EVALUATION OF MASS FIELDS FROM THE LATEST MODELS SUGGEST
THAT PRECIP AREA SHOULD BE EXPANDING JUST AS THE WAVE BEGINS TO EXIT
CENTRAL OKLAHOMA AS FORCING BEGINS TO INTERACT WITH SLIGHTLY BETTER
MOISTURE AVAILABILITY.  QPF LIKELY TO BE LIGHT..BUT WILL CARRY 30
POPS EAST.

SUBSIDENCE EXPECTED TO PREVAIL SATURDAY..BUT RETURN FLOW SHOULD
COMMENCE ACROSS WRN ZONES SATURDAY NIGHT..LEADING TO DEVELOPMENT OF
EXPANSIVE CLOUD COVER AND SOME LIGHT PRECIP.  TREND SEEMS TO BE FOR
FOCUSING BEST FORCING AND HIGHEST QPF FOR SUN/SUN NITE TO THE NORTH
OF OUR AREA..CLOSER TO DEVELOPING LOW LEVEL FRONTAL ZONE AND
INVERTED TROF AXIS OVER KANSAS.  HOWEVER..VIEW OF LOW LEVELS OF
ATMOSPHERE IN ISENTROPIC COORDINATES SUNDAY INDICATES MODEST BUT
WIDESPREAD ASCENT ACROSS MOST OF THE SRN PLAINS..AND WE WILL CONT
WITH CHANCE POPS FOR LIGHT RAIN/DRIZZLE.  FOG MAY ALSO BECOME AN
ISSUE FOR SAT NITE-SUN NITE TIME FRAME.

FORECAST DETAILS REMAIN HIGHLY UNCERTAIN MON-WED AND BEYOND. YDAY..
WE LIKED THE IDEA OF A SLOWER/DEEPER/COLDER SOLUTION FOR THE NEXT
UPPER LOW TO DEVELOP OVER THE SWRN CONUS..AND LATEST MEDIUM RANGE
MODELS *SEEM* TO BE TRENDING IN THAT DIRECTION..ESP THE GFS AND
CANADIAN..SAGGING SFC INVERTED TROF AXIS AND LEADING EDGE OF COLDER
AIR INTO NW OKLAHOMA EARLY MONDAY. THIS WUD LEAVE THE REST OF THE
FORECAST AREA WITHIN COOL/MOIST REGIME BETWEEN LOW LEVEL AIR OF MORE
ARCTIC ORIGIN AND TRUE TROPICAL AIR TRYING TO SURGE NWD OUT OF
GULF BY THAT TIME.  IF THIS TREND CONTINUES..CONFIDENCE IN A
SNOW/WINTER PRECIP EVENT ACROSS THE NW THIRD TO HALF OF OKLAHOMA
WILL INCREASE FOR THE MON NITE-WED TIME FRAME.  AT THIS POINT..WE
ARE STILL NOT WILLING TO SELL OUT FOR THIS SCENARIO..SO HAVE LOWERED
TEMPS EVER-SO-SLIGHTLY OUT WEST..AND LEFT PRECIP AS A CHANCE OF RAIN
OR SNOW FOR NOW.
 MILLER

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  44  65  39  52 /   0  10  30  10
HOBART OK         44  66  37  51 /   0  10  20  10
WICHITA FALLS TX  46  70  42  58 /   0   0  20  10
GAGE OK           36  59  30  49 /   0  20  20  10
PONCA CITY OK     42  62  35  51 /   0  20  30  10
DURANT OK         45  69  47  61 /   0   0  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Nov 25, 11:56 AM CST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST THU NOV 25 2004

OKZ004>048-050>052-TXZ083>090-261300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS WILL OCCUR THROUGH TONIGHT.

DISCUSSION...
A COOL AND STABLE AIRMASS WILL PREVENT THUNDERSTORM DEVELOPMENT
THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY NOV 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
ANOTHER STRONG LATE FALL-EARLY WINTER TYPE STORM SYSTEM WILL AFFECT
THE SOUTHERN PLAINS REGION FROM LATE THIS WEEKEND INTO THE MIDDLE
PART OF NEXT WEEK. THIS STORM SYSTEM WILL BRING A CHANCE OF
THUNDERSTORMS TO PARTS OF OKLAHOMA AND NORTH TEXAS ROUGHLY ALONG AND
SOUTHEAST OF THE INTERSTATE 44 CORRIDOR BEGINNING SUNDAY NIGHT...
THROUGH TUESDAY.

OTHER HAZARDOUS WEATHER...
IN ADDITION TO THE THREAT OF THUNDERSTORMS... THE STORM SYSTEM EARLY
NEXT WEEK WILL ALSO BRING ANOTHER CHANCE OF WINTERY PRECIPITATION TO
THE NORTHWEST THIRD TO HALF OF OKLAHOMA SOMETIME DURING THE SUNDAY
NIGHT THROUGH TUESDAY NIGHT TIME PERIOD. EXACT DETAILS IN THE
COVERAGE AND INTENSITY OF ANY WINTERY PRECIPITATION CONTINUE TO BE
NEARLY IMPOSSIBLE TO PIN DOWN AT THE CURRENT TIME. HOWEVER... DATA
FROM THE MOST RECENT COMPUTER MODELS SEEM TO SUGGEST THAT THE
CHANCES OF ACCUMULATING SNOW OVER PARTS OF NORTHWEST OKLAHOMA ARE
INCREASING... ESPECIALLY DURING THE MONDAY NIGHT THROUGH TUESDAY
NIGHT TIME PERIOD.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY MORNING NOVEMBER 26.

 MILLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Stephens

When
November 25, 11:00 PM CST to November 27, 11:00 AM CST
Where
Stephens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Precipitation amounts of 1 to 2 inches fell over saturated soils on November 16-17 and produced the third and last flood crest of the month on November 25-27 along Mud Creek in Stephens County. Mud Creek crested at 23.1 feet, 3.1 feet above flood stage, at 10:00 pm CST on November 26 at the USGS river gage site near Courtney, OK. Mud Creek remained above flood stage from 11:00 pm CST on November 25 to 11:00 am CST on November 27. Minor lowland flooding occurred during the event.

Flood, Jefferson

When
November 25, 11:00 PM CST to November 27, 11:00 AM CST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426188, 5426189.